Michigan, 2006Lightning Strike in Michigan, June 2, 2006
June 2, 2006 · NWS IWX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 2, 2:24 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 2, 2:24 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT FRI JUN 2 2006
.SHORT TERM...
THE FRONT FROM THE PAST FEW DAYS HAS FINALLY MOVED ON AND IS TO OUR
SOUTHEAST NOW. RAIN SHOWERS WERE MOVING THROUGH THE CWA THIS MORNING
AND THERE HAS JUST BEEN MID TO HIGH LEVEL CLOUDS OVER THE CWA THIS
AFTERNOON. THE NORTHWESTERN PART OF THE CWA IS JUST BEGINNING TO
BECOME PARTLY CLOUDY. SOME CLOUDS HAVE POPPED UP OVER ILLINOIS AND
SOUTHERN LAKE MICHIGAN. THERE ARE SOME ECHOES ON THE RADAR JUST TO
OUR NORTH THAT ARE MOVING SOUTHEASTWARD. WITH THOSE CLOUDS/STORMS
BEING LARGELY DIURNAL...NOT EXPECTING THEM TO LAST VERY LONG. SO
HAVE ADDED IN SMALL CHANCES FOR SHOWERS/THUNDERSTORMS FOR THE FIRST
PART OF THIS EVENING. THEN DRY UNTIL ANOTHER SHOT FOR
SHOWERS/THUNDERSTORMS TOMORROW AFTERNOON WHEN AN UPPER LEVEL
SHORTWAVE MOVES IN. TONIGHTS LOWS WILL DROP INTO THE UPPER 50S AND
WITH 850MB TEMPS TOMORROW AFTERNOON AROUND 10 DEGREES
CELSIUS...HIGHS WILL REACH INTO THE MIDDLE 70S. HUMIDITY TIME
HEIGHTS AND SOUNDINGS ARE SHOWING SKIES TO BE PARTLY CLOUDY TONIGHT
AND TOMORROW. THE WIND WILL BE MAINLY OUT OF THE NORTH AND LIGHT FOR
TONIGHT AND TOMORROW WITH THE SURFACE TROUGH TO THE EAST AND HIGH
PRESSURE RIDGE TO THE WEST.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH FRIDAY...
FEW CHANGES NEEDED TO LONG TERM GRIDS. EXPECT ANOTHER SHORT WAVE
TO DIVE SOUTH ON BACK SIDE OF CLOSED LOW AND AFFECT MAINLY EASTERN
AREAS ON SUNDAY. TIMING OF THIS FEATURE CONTINUES TO DEVIATE AMONG
INDIVIDUAL MODELS AND FROM RUN TO RUN. HAVE INCREASED POPS FOR
ENTIRE DAY ON SUNDAY GIVEN LATEST GFS AND NAM TIMING. HIGH
PRESSURE LOOKS TO SETTLE IN EARLY NEXT WEEK WITH SEASONABLE
WEATHER AS CLOSED LOW DRIFTS EAST. ANOTHER SHORT WAVE APPROACHES
IN NORTHWEST FLOW LATE TUESDAY NIGHT INTO WEDNESDAY. TIMING HAS
CONTINUED TO SLOW WITH THIS FEATURE AND CURRENT WED AND WED NIGHT
CHANCES LOOK GOOD. COOLER NORTHERLY FLOW BEHIND THIS FRONT WITH
CONTINUED SEASONABLE OR SLIGHTLY BELOW NORMAL TEMPERATURES FOR END
OF THE WEEK.
&&
.AVIATION...
VFR CONDITIONS FOR THIS TAF ISSUANCE. JUST MID TO HIGH LEVEL
CLOUDS...WHICH ARE THE WESTERN EXTENT OF A FRONTAL SYSTEM THAT HAS
NOW MOVED ON TO THE EAST...HAVE BEEN MOVING THROUGH THE AREA. WITH
THE FRONT OFF TO THE EAST AND HIGH PRESSURE TO THE WEST...THE WIND
WILL REMAIN LIGHT AND OUT OF THE NORTH. SOME MID LEVEL CLOUDS HAVE
DEVELOPED OVER LAKE MICHIGAN AND ARE MOVING SOUTHEASTWARD. AROUND
SUNSET TO AFTER SUNSET EXPECT THESE CLOUDS TO DISSIPATE. PRECIP
CHANCES ARE LOW THIS AFTERNOON BUT THE RADAR WILL BE WATCHED FOR
ANY POSSIBLE UPDATES. THE CLOUDS ARE MOVING EASTWARD AND THE
MOSTLY CLOUDY SKIES WILL ONLY CONTINUE AT FWA FOR A FEW HOURS YET.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...98
LONG TERM....14
AVIATION...98
Hazardous weather outlook, Jun 2, 4:38 AM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 AM EDT FRI JUN 2 2006
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
438 AM CDT FRI JUN 2 2006 /538 AM EDT FRI JUN 2 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE WEATHER
IS NOT EXPECTED...HOWEVER IF THUNDERSTORMS DO DEVELOP THEY MAY
CONTAIN SMALL HAIL AND GUSTY WINDS... MAINLY ACROSS NORTHWESTERN
PORTIONS OF THE AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS OVER EASTERN PORTIONS OF THE
AREA SATURDAY AFTERNOON AND EVENING. SEVERE WEATHER IS NOT
EXPECTED... HOWEVER ONCE AGAIN IF THUNDERSTORMS DO DEVELOP THEY
MAY CONTAIN SMALL HAIL AND GUSTY WINDS. THERE IS A CHANCE OF
THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
LMZ043-046-061-030945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
538 AM EDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE WEATHER
IS NOT EXPECTED...HOWEVER IF THUNDERSTORMS DO DEVELOP THEY MAY
CONTAIN SMALL HAIL AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND WEDNESDAY
NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Lightning, St. Joseph
- When
- June 2, 4:23 PM EST to 4:24 PM EST
- Where
- St. Joseph County, Constantine
- Deaths
- 1 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.914, -85.528 (the zone’s center; the record gives no point)
A 45 year old man leaning against a tree was seriously injured when the tree was struck by lightning. He later died of his injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 2, 2006$55,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515912.